MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TI COLLAR WITH GROOVES; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

OBERDORF SYNTHES PRODUKTIONS GMBH TI COLLAR WITH GROOVES; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 498.011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age or date of birth and weight are not available for reporting.Additional product codes: mnh, mni, kwp, kwq.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: during an unknown spine procedure on (b)(6) 2018, as surgeon was attempting to adjust the titanium collar with grooves the device broke.This delayed surgery by approximately 20 minutes.Procedure was completed with no reported harm to the patient.This report is for one (1) titanium collar with grooves.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part no.: 498.011 , lot no.: l511830 , manufacturing location: mezzovico , release to warehouse date: 07.Aug.2017.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Summary of evaluation: according to the complaint description the titanium collar with groove broke.As received condition of device: the part (art.498.011, lot l511830) has been returned not in original packaging.The collar is broken into two pieces and there are visible other surface scratches.Information etched on product matches to complaint system and dhr (the article 498.011 was manufactured in mezzovico with the identification number 501072260 as reported on the dhr).Dhr review: lot l511830 was manufactured in august 2017 in mezzovico.During the inspection 4 pieces have been scrapped: 3 pcs were scraped due to incorrect etch and 1 pc was scraped due to contamination.Detected issues are not related with the complaint condition.No ncrs were generated.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Lot l511830 was manufactured starting from raw material lot 19814.The certificate of the raw material lot 19814 has been reviewed.In the relative certificate, it is reported that the material is conforming.Product inspection: the part was inspected for all the features pertinent to the complaint condition according to the product investigation matrix ¿broken/ cracked¿.The visual inspection confirmed that the part is broken into two pieces in the zone of grooves.The breakage has been done postproduction.There are present marks of the coupling with the rod on the top zone of the grooves and the internal part of the collar.The part has many mechanical scratches on all the surface.The height of the piece has been measured and found conforming to the specification, but the height in the point of grooves cannot be measured due to the breakage in this point.No evidence of nonconformance manufacturing related.The raw material has been verified through review of certificate documented in the dhr review section.Conclusion: considering that all relevant measurable product features meet specification and no visual defects manufacturing related have been identified on returned item, the conclusion of the product investigation is that the returned part is conforming from a manufacturing perspective.Disposition: the manufacturing investigation is disposed as confirmed due to evidence that part is broken, but it's considered not manufacturing related because there is no evidence of issues manufacturing related.No manufacturing related issue was identified, therefore review to the specific prm and prm line is not applicable.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI COLLAR WITH GROOVES
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7325106
Report Number8030965-2018-51866
Device Sequence Number11126818
Product Code NKB
UDI-Device Identifier10705034788593
UDI-Public(01)10705034788593(10)L511830
Combination Product (Y/N)N
Initial Reporter CountryBL
PMA/510(K) Number
K141897
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.011
Device Catalogue Number498.011
Device Lot NumberL511830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer03/09/2018
03/13/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date03/09/2018
04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1